MAUDE Adverse Event Report: CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA CONMED; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-90SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, aes-90sl, arthroscopic energy 90° probe with suction, xl, 18 cm, quantity (b)(4) of lot: 202312011, was being used during a hip arthroscopy procedure on (b)(6) 2024 when it was reported, ¿disc dislodged from prob and into patients joint space.Both were removed.".There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with an alternate same-like device causing 10-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of the equipment and its associated accessories.Use care when inserting into and withdrawing the probe from a cannula or tissue portal to avoid the possibility of damage to the devices and/or injury to the patient.Do not insert, withdraw or touch the active tip of the probe when power is being applied.This may result in an unintended surgical effect, injury, or device damage.Use care to avoid accidental activation of either cut or coagulation modes when not in contact with target tissue to avoid possible patient injury.Do not use the probe for mechanical displacement of tissue, damage to the probe may occur.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, aes-90sl, arthroscopic energy 90° probe with suction, xl, 18 cm, quantity (b)(4) of lot 202312011, was being used during a hip arthroscopy procedure on (b)(6) 2024 when it was reported, ¿disc dislodged from prob and into patients joint space.Both were removed.".There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was completed with an alternate same-like device causing 10-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
CONMED
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20382217
Report Number1320894-2024-00268
Device Sequence Number7944701
Product Code GEI
UDI-Device Identifier10653405004677
UDI-Public(01)10653405004677(17)250529(10)202312011
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Catalogue NumberAES-90SL
Device Lot Number202312011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic